Title: Nielsen's theorem for model aspherical manifolds
Authors: Malfait, Wim # ×
Issue Date: May-1996
Publisher: Springer verlag
Series Title: Manuscripta mathematica vol:90 issue:1 pages:63-83
Abstract: The main issue of this paper is the discussion of Nielsen's realisation-problem for aspherical manifolds arising from (generalised) Seifert fiber space constructions. We present sufficient conditions on such ''model'' aspherical manifolds M to have that a finite abstract kernel psi : G --> Out(pi(1)(M)) can be (effectively) geometrically realised by a group of fiber preserving homeomorphisms of M if and only if psi can be realised by an (admissible) group extension 1 --> pi(1)(M) --> E' --> G --> 1. Then an algebraic approach to a (partial) study of the symmetry of M is possible. Our result covers all situations already described in literature and we show with an example that we also deal with other types of Seifert fiber space constructions which were not yet treated before.
ISSN: 0025-2611
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Mathematics, Campus Kulak Kortrijk
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science